MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Codes Vascular Dissection (3160); No Code Available (3191)
Date of Event 05/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.A visual examination identified adhered biological material on the driveshaft and crown of the device, which prevented a guide wire from passing through.It is possible that the tissue accumulation during operation of the device prevented the device from spinning freely, however this could not be confirmed.When tested, the oad would not spin unless constant pressure to the brake lever was applied.Upon further examination, the oad brake switch was found to be misaligned with the brake switch plate, and stress fractures were noted on the brake securing tabs.When the brake switch was disconnected from the brake assembly and manually depressed, the device functioned as intended.The cause of the brake damage is unknown.As it was reported that the oad functioned as intended during the first passes performed during the reported event and only stopped spinning when tissue wrap was noted, the adhered tissue is considered to be the primary finding of this device analysis.At the conclusion of the device analysis investigation, the reported events of dissection, vessel spasm and limited flow were unable to be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), a dissection, no flow event, and vessel spasms occurred.The target lesion was 95% stenosed and located in the tibular-fibular trunk.The lesion was treated with three passes of the oad on low and medium speeds.During the third pass, the oad appeared to stop spinning.The oad and guide wire were removed and tissue wrap was noted on the crown of the oad.There was no flow to the vessel, and the lesion was re-wired to perform balloon angioplasty.Slow flow still remained and medications were administered to treat a possible thrombus.A dissection was identified and vessel spasms occurred.Balloon angioplasty was performed again to restore flow and the patient was in stable condition following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7568699
Report Number3004742232-2018-00152
Device Sequence Number18864756
Product Code MCW
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)200229(10)218702
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/29/2020
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number218702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight87